Alert archive / Maine / Wind Chill Warnings in 2014

Wind Chill Warning 5, NWS Caribou, ME

January 27, 2014Aroostook County, Somerset County, Maine

NWS Caribou, ME issued this wind chill warning at Jan 27, 2014, 4:23 PM EST for Aroostook County, Somerset County, Maine. It took effect at Jan 28, 2014, 12:00 AM EST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 27, 2014, 4:23 PM EST (21:23 UTC)
In effect from
Jan 28, 2014, 12:00 AM EST
Expired
Jan 28, 2014, 2:51 AM EST
In force
3 hr
Issued by
NWS Caribou, ME

Counties Aroostook County, ME, Somerset County, ME

The radar

The Caribou radar (KCBW), 114 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Caribou, ME (KCAR), launched 12:00Z, 9.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Caribou, ME at 12:00Z on 2014-01-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Caribou, ME at 12:00Z on 2014-01-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 731 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
122 kt
0-1 km storm-relative helicity
731 m²/s²
0-3 km storm-relative helicity
788 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

182 
WWUS41 KCAR 272123
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
423 PM EST MON JAN 27 2014

MEZ001-003-280600-
/O.EXP.KCAR.WW.Y.0005.000000T0000Z-140127T2100Z/
/O.NEW.KCAR.WC.W.0005.140128T0500Z-140128T1500Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT
423 PM EST MON JAN 27 2014

...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EST TUESDAY...
...WINTER WEATHER ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
TUESDAY.

* LOCATIONS...NORTHERN AND WESTERN MAINE.

* TIMING...THROUGH TUESDAY MORNING.

* TEMPERATURES...DROPPING TO 10 TO 20 BELOW ZERO.

* WIND CHILL READINGS...AS LOW AS 36 BELOW.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS
ARE NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS
WARMLY MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. STAY TUNED TO
NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION
FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT
WWW.WEATHER.GOV/CAR.

&&

$$

MEZ002-004>006-010-280600-
/O.EXP.KCAR.WW.Y.0005.000000T0000Z-140127T2100Z/
/O.NEW.KCAR.WC.Y.0010.140128T0500Z-140128T1500Z/
NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-
SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN...
MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
GREENVILLE...MONSON...BLANCHARD
423 PM EST MON JAN 27 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EST TUESDAY...
...WINTER WEATHER ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
TUESDAY.

* LOCATIONS...NORTHEAST MAINE.

* TIMING...THROUGH TUESDAY MORNING.

* TEMPERATURES...DROPPING TO 5 TO 15 BELOW ZERO.

* WIND CHILL READINGS...AS LOW AS 30 BELOW.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND
COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL
DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$

MEZ031-272230-
/O.EXP.KCAR.WW.Y.0005.000000T0000Z-140127T2100Z/
SOUTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...DOVER-FOXCROFT...MILO...GUILFORD
423 PM EST MON JAN 27 2014

...WINTER WEATHER ADVISORY HAS EXPIRED...


$$
2 follow-up statements
478 
WWUS41 KCAR 280324
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
1024 PM EST MON JAN 27 2014

MEZ001-003-281200-
/O.CON.KCAR.WC.W.0005.140128T0500Z-140128T1500Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT
1024 PM EST MON JAN 27 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY...

* LOCATIONS...NORTHWEST MAINE.

* TIMING...THROUGH TUESDAY MORNING.

* TEMPERATURES...LOWS 10 BELOW TO 15 BELOW ZERO.

* WIND CHILL READINGS...30 TO 40 BELOW ZERO.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE
NOT TAKEN. THOSE PLANNING TO VENTURE OUTDOORS SHOULD DRESS WARMLY
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED. STAY TUNED TO NOAA
WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION FOR
THE LATEST UPDATES. ADDITIONAL DETAILS CAN ALSO BE FOUND AT
WWW.WEATHER.GOV/CAR.

&&

$$

MEZ002-004>006-010-281200-
/O.CON.KCAR.WC.Y.0010.140128T0500Z-140128T1500Z/
NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-
SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN...
MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...
GREENVILLE...MONSON...BLANCHARD
1024 PM EST MON JAN 27 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
TUESDAY...

* LOCATIONS...NORTHERN MAINE.

* TIMING...THROUGH TUESDAY MORNING.

* TEMPERATURES...LOWS 5 BELOW TO 10 BELOW ZERO.

* WIND CHILL READINGS...20 TO 30 BELOW ZERO.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER YOUR
HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL DETAILS CAN
ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$

NORCROSS
697 
WWUS41 KCAR 280751
WSWCAR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
251 AM EST TUE JAN 28 2014

MEZ001-003-281600-
/O.CAN.KCAR.WC.W.0005.000000T0000Z-140128T1500Z/
/O.EXB.KCAR.WC.Y.0010.000000T0000Z-140128T1900Z/
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...BAKER LAKE...BILLY-JACK DEPOT
251 AM EST TUE JAN 28 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EST THIS AFTERNOON. THE
WIND CHILL WARNING HAS BEEN CANCELLED.

* LOCATIONS...NORTHWEST MAINE.

* TIMING...THROUGH EARLY THIS AFTERNOON.

* TEMPERATURES...12 BELOW TO 1 ABOVE ZERO.

* WIND CHILL READINGS...AS LOW AS 32 BELOW.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER
YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL
DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND
COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR
FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES.
ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$

MEZ002-005-006-010-281600-
/O.CAN.KCAR.WC.Y.0010.000000T0000Z-140128T1500Z/
/O.NEW.KCAR.WC.Y.0011.140128T1000Z-140128T1700Z/
NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-
INCLUDING THE CITIES OF...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...MILLINOCKET...EAST MILLINOCKET...PATTEN...MEDWAY...
HOULTON...HODGDON...SHERMAN...SMYRNA MILLS...GREENVILLE...
MONSON...BLANCHARD
251 AM EST TUE JAN 28 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY.

* LOCATIONS...NORTHERN MAINE.

* TIMING...THROUGH THIS MORNING.

* TEMPERATURES...7 BELOW TO 3 ABOVE ZERO.

* WIND CHILL READINGS...AS LOW AS 24 BELOW.

* WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER
YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL
DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND
COVER YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR
FAVORITE SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES.
ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$

MEZ004-281600-
/O.EXT.KCAR.WC.Y.0010.000000T0000Z-140128T1900Z/
NORTHERN PISCATAQUIS-
INCLUDING THE CITIES OF...BAXTER ST PARK...CHAMBERLAIN LAKE...
CHURCHILL DAM...MOUNT KATAHDIN
251 AM EST TUE JAN 28 2014

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 2 PM EST THIS
AFTERNOON...

* LOCATIONS...NORTHERN MAINE.

* TIMING...THROUGH THIS AFTERNOON.

* TEMPERATURES...9 BELOW TO 5 ABOVE ZERO.

* WIND CHILL READINGS...AS LOW AS 28 BELOW.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...WEAR A WARM COAT AND GLOVES AND COVER
YOUR HEAD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE
SOURCE OF WEATHER INFORMATION FOR THE LATEST UPDATES. ADDITIONAL
DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/CAR.

&&

$$

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this wind chill warning went out at Jan 27, 4:09 PM EST, 14 minutes earlier.

Area forecast discussion, Jan 27, 4:09 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
409 PM EST MON JAN 27 2014

.SYNOPSIS...
LOW PRESSURE WILL MOVE NORTHEAST OF THE AREA TONIGHT ALLOWING
ANOTHER ROUND OF ARCTIC HIGH PRESSURE TO BUILD INTO THE REGION.
TEMPERATURES WILL MODERATE LATE WEEK AHEAD OF ANOTHER COLD FRONT
EXPECTED TO CROSS THE AREA ON FRIDAY.

NEAR TERM /THROUGH TUESDAY/...
STRONG CLIPPER SYSTEM JUST NE OF THE FA AS OF LATE MON AFTN W/ AN
ATTENDANT ARCTIC FRONT CROSSING ERN SECTIONS AND THIS FRONT SHOULD
BE INTO NB AFTER 21Z... NICE SNOW SQUALL ASSOCIATED W/ THIS FRONT
W/ MANY AREAS SEEING A 15-20 MIN PD OF LOCALLY HEAVY SNOW AND LOW
VSBYS. ALSO SAW STRONG WAA BRING TEMPS UP TO JUST ABV FREEZING AT
KPQI W/ TEMPS N AND W OF A KPQI TO DOVER FOXCROFT STAYING BLO
FREEZING W/ TEMPS ACROSS THE FAR N AND NW NEVER GETTING MUCH ABV
20F. ALL THIS MVS E OF THE AREA NXT HR OR SO AND WILL BE REPLACED
BY ANOTHER SURGE OF ARCTIC AIR ON BLUSTERY WRLY WNDS. SURGE OF
ARCTIC AIR LATE THIS AFTN AND EVE WILL BE ACCOMPANIED BY BLSN
WHERE TEMPS REMAINED BLO FREEZING AND ESCAPED RAIN TODAY. WILL
ALSO ADVERTISE WND GUSTS UP TO 35 MPH AT TIMES THRU LATE EVE
ACROSS THE N AND WRN AREAS. HAVE DROPPED ALL WNTR WX ADV W/ THIS PCKG
AND THESE WILL BE REPLACED BY WND CHILL ADV AND WRNGS FOR OUR NRN
AND WRN ZNS.

OTHER THAN THE COLD ...WX PTRN QUIETS DOWN LATER TNGT THRU TUE W/
MAINLY DRY CONDS EXPECTED. WNDS WILL DROP OFF LATER TNGT BUT WILL
REMAIN UP ENUF TO WARRANT WND CHILL HEADLINES INTO MID TUE AM. LOW
TEMPS TNGT EXPECTED TO RANGE FROM 10-20 BLO FAR N AND W TO ZERO-5
ABV NR THE COAST. HIGHS TUE WILL RANGE FROM NR ZERO FAR N AND W TO
15-20F NR THE COAST...
&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
LOW PRESSURE IS EXPECTED TO PASS WELL TO THE SOUTH OF NEW ENGLAND
TUESDAY NIGHT. THIS SYSTEM SHOULD STAY FAR ENOUGH SOUTH TO KEEP
QPF SOUTH OF THE FORECAST AREA. A COLD FRONT WILL APPROACH FROM
THE WEST WEDNESDAY THEN PASS THROUGH IN THE AFTERNOON. ANOTHER
COLD FRONT WILL APPROACH FROM THE NORTHWEST THURSDAY. HAVE BLENDED
THE NAM...GFS...SREF AND ECMWF FOR QPF AND POPS. FOR WINDS HAVE
USED THE MOSG25. TEMPERATURE AND DEW POINT GRIDS FROM SUPPER BLEND.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE WILL PUSH OFFSHORE THURSDAY NIGHT AND A SOUTH WIND
BEHIND THE HIGH WILL BRING SOME MODERATION IN TEMPERATURES. A COLD
FRONT WILL THEN PUSH THROUGH EARLY FRIDAY MORNING. ONLY MODERATELY
COOLER AIR WILL FOLLOW THIS FRONT AS HIGH PRESSURE BUILDS ACROSS THE
REGION AT THE END OF THE WEEK. A BROAD WEST TO EAST FLOW OF AIR WILL
PREVAIL ACROSS THE NATION TO BEGIN FEBRUARY. TEMPERATURES OVER THE
WEEKEND INTO NEXT WEEK WILL BE NEAR NORMAL TO PERHAPS A COUPLE
DEGREES ABOVE NORMAL WITH ZONAL FLOW AND NO BITTER COLD ARCTIC AIR
AROUND. A STORM SYSTEM MAY APPROACH SATURDAY NIGHT OR SUNDAY TO
BRING SNOW OR SNOW CHANGING TO RAIN DEPENDING ON THE TRACK.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
NEAR TERM: MUCH DRIER AIR OVERSPREADS OUR TERMINALS LATE THIS AFTN
THRU THE OVRNGT HRS. EXPECT MAINLY VFR CONDS THRU TUE THO COULD
SEE SOME MVFR CONDS AT TIMES IN BLSN THRU THE LATE EVE HRS...

SHORT TERM: EXPECT VFR CONDITIONS TUESDAY NIGHT THROUGH THURSDAY.

&&

.MARINE...
NEAR TERM: STRONG WAA WILL BE REPLACED BY STRONG CAA BEHIND AN
ARCTIC FRONT TO CROSS THE WATERS BY ERLY EVE. WNDS SHOULD BEGIN TO
SUBSIDE LATER THIS EVE AS A RIDGE OF ARCTIC HIGH PRES QUICKLY
BUILDS EWRD OVR THE WATERS. HAVE EXTENDED THE GLW TIL 06Z. AFTER
THE GLW IS DROPPED WILL NEED TO CARRY AN SCA THRU AT LEAST TUE...

SHORT TERM: HAVE USED A BLEND OF THE NAM12 AND GFS40 FOR
SUSTAINED WINDS. WILL USED 125 PERCENT OF SUSTAINED WIND FOR
GUSTS. FOR WAVES: EXPECT A BLEND OF SOUTHWEST TO WEST WIND WAVE
COMBINED WITH LONG PERIOD WAVE 2-3 FEET/9-10 SECONDS FROM PASSING
OFF-SHORT SYSTEM. HAVE USED THE SWAN/NAM FOR WAVE GRIDS.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 10 AM EST TUESDAY
     FOR MEZ002-004>006-010.
     WIND CHILL WARNING FROM MIDNIGHT TONIGHT TO 10 AM EST TUESDAY
     FOR MEZ001-003.
MARINE...FREEZING SPRAY ADVISORY FROM 1 AM TO 1 PM EST TUESDAY FOR
     ANZ050>052.
     GALE WARNING UNTIL 1 AM EST TUESDAY FOR ANZ050>052.

&&

NEAR TERM...KHW
SHORT TERM...MIGNONE
LONG TERM...BLOOMER
AVIATION...KHW/MIGNONE
MARINE...KHW/MIGNONE
Hazardous weather outlook, Jan 27, 4:14 PM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
414 PM EST MON JAN 27 2014

MEZ002-004>006-010-282115-
NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-
SOUTHEAST AROOSTOOK-CENTRAL PISCATAQUIS-
414 PM EST MON JAN 27 2014

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND NORTHERN MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ001-003-282115-
NORTHWEST AROOSTOOK-NORTHERN SOMERSET-
414 PM EST MON JAN 27 2014

...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE AND WEST
CENTRAL MAINE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ011-015>017-029>032-282115-
CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK-
CENTRAL WASHINGTON-COASTAL HANCOCK-COASTAL WASHINGTON-
SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
414 PM EST MON JAN 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-282115-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
414 PM EST MON JAN 27 2014

...GALE WARNING IN EFFECT UNTIL 1 AM EST TUESDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 1 AM TO 1 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   FREEZING SPRAY ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING SPRAY ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 27, 2:03 PM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
203 PM EST MON JAN 27 2014

MEZ001-002-004>006-272215-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN PISCATAQUIS-
NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA...
FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN...
MARS HILL...BAXTER ST PARK...CHAMBERLAIN LAKE...CHURCHILL DAM...
MOUNT KATAHDIN...MILLINOCKET...EAST MILLINOCKET...PATTEN...
MEDWAY...HOULTON...HODGDON...SHERMAN...SMYRNA MILLS
203 PM EST MON JAN 27 2014

AN STRONG ARCTIC FRONT WILL SWEEP EASTWARD ACROSS NORTH CENTRAL
AND EASTERN MAINE THROUGH 4 PM. THIS FRONT WILL BE ACCOMPANIED BY
A LOCALLY HEAVY BAND OF SNOW AND GUSTY SOUTHWEST WINDS WITH
VISIBILITIES BRIEFLY REDUCED TO ONE QUARTER OF A MILE OR LESS.
MOTORISTS ARE URGED TO BE PREPARED FOR RAPIDLY CHANGING
VISIBILITIES AND ROAD CONDITIONS. THIS FRONT WILL MOVE EAST OF THE
AREA AFTER 4 PM WITH ANOTHER ROUND OF VERY COLD AIR TO RETURN ON
GUSTY WESTERLY WINDS.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 27, 12:38 AM ESTGale WarningCAR24 hr
Jan 27, 4:16 PM ESTHeavy Freezing Spray AdvisoryCAR21 hr
Jan 27, 4:23 PM ESTWind Chill AdvisoryCARAroostook, Penobscot, Piscataquis, Somerset22 hr

Nearby

Wind Chill Warnings in Maine, 2014Every wind chill warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.